Mirapex..starting dose? and how long to work?

Discussion in 'Fibromyalgia Main Forum' started by IowaMorningGlory, Nov 12, 2006.

  1. IowaMorningGlory

    IowaMorningGlory New Member

    I started Mirapex two nights ago. My Rhuemy prescribed it at 1 tablet/.125mg at bedtime and if not helping in 4-5 days increase to 2 tablets.

    So far not working, but is early yet...right? Also, have woke up and had to take migraine med (relpax) both days. Would this just be coincidence or anyone else have similiar problems?

    Any suggestions or comments would be greatly appreciated.

    I have learned so much from the messages posted, I don't know where I would have been without them.

    Thank you and Blessed Be,
    Laurie
  2. mezombie

    mezombie Member

    I'm in a flare right now, and my brain is not processing info well at all, but I wanted to let you know that there have been a number of posts on Mirapex lately on this board. A search (top left on this board) on Mirapex should bring them up.

    I do want to add that it may take time to see improvement on any medications. I always give anything new at least a three months trial.

    Good luck!
  3. charlie21

    charlie21 New Member

    Just to let you know I have been on mirapex for six weeks now, look up charlie21, I think most of my posts are still on there. I am still doing well. Charlie
  4. IowaMorningGlory

    IowaMorningGlory New Member

    Brain fog big time today.

    Thank you both and I will look at some of the other posts. I see prickles has one that has moved to the top.

    Thank you very, very much.
    Blessed Be,
    Laurie
  5. IowaMorningGlory

    IowaMorningGlory New Member

    I went back and read some of your posts and "WHALLA" it answered my questions. Thank you.

    I think I will call my rhuemy tomorrow and ask him if he could change the dosage from .0125mg at just bedtime to three times a day.

    I truly believe it is not going to do me any good unless it is in my system continously. My husband takes requip for RLS and that is how he does it (3-4 times daily). Of course his RLS is severe, he is on 4mg tablets for it.

    I believe throught the day would also be better because my legs not only jump at night, but when I nap during the day.

    If you do see this...one question...did it make you tired? I am also on Ultram 4xqd, and Lyrica 2xqd they be what is making me tired, or hey maybe it is just the FM!

    Thank you so very much for all your help.
    Take care and kitten hugs,
    Blessed Be,
    Laurie
  6. bluewing

    bluewing New Member

    and I think you will notice a difference pretty quickly. Last December is when I started it, and my family said I seemed like a different person when we got together at Christmas.

    I also think the lower dose of .125mgs is best for me, because the higher dose is making me sleepy. I have more energy (as opposed to none!) and my legs don't hurt nearly as much at night. It's not a miracle but may be close to it! After so, so many years it seems like that to me, and I'm keeping my fingers crossed.

    Sending love, Mary
  7. IowaMorningGlory

    IowaMorningGlory New Member

    I wondered if maybe it wasn't what was making me extra tired, but hey with FM it could just be a flare for a few days.

    Now today my pain started out more severe than normal, but ultimately it seems less tonight.

    Time will tell and I am so glad it works for you. I have heard alot of good things about Mirapex so I am hoping.

    Thank you for the great input.
    Blessed Be,
    Laurie
  8. IowaMorningGlory

    IowaMorningGlory New Member

    Thank you kindly my dear...very much appreciated. :)

    Blessed Be,
    Laurie
  9. charlie21

    charlie21 New Member

    Hello there, glad you benefited from my posts on Mirapex. Yes the Mirapex does make you a bit sleepy, it does pass, after a while you hardy notice it all. Then when you have your next increase the same thing happens again for a while, and it sleepiness passes off again. You said you are on ultram I think. I take tramacet which I think is either your ultram? or ultracet? not sure. Anyway have been on it since last october, and it really gets rid of my pain. See I also suffer from backache which is how my fm started. I find because the Mirapex relaxes my muscles so much, my backache is worse, because the muscles are naturally tight around my back to protect it, so the mirapex is losening them, so what I do is take the mirapex and my tramacet (ultram? ultracet?) at the same time. You are doing it the right way with the mirapex slowly does it, that way you are not taking more than you need. I increased my because I was waiting over an hour for the lowest dose to take effect at bedtime that is the 0.125 mg, but after the increase to 0.088mgs, has taken about 20 mins and no restless legs!!!. I would like my dose increased slightly during the day, because I can feel my muscle spasms when I am on the computer, but still a great difference to what I was like, and flares reduced, and length of time in a flare. Always here to help you. Charlie
  10. b~kay~b

    b~kay~b New Member

    i take mirapex .5 3x day. it took me a month to notice a difference from the sinemet then another month to calm down tremors, restless legs, twitches, body jerks, spasms, and weird jaw thing. But its not all gone for me hopefully for you it does better. At least i can say when my symptoms got real bad even though i was on sinemet( at first iw as doing fine on that) it is a big difference for me i jsut keep praying i dont go through that flare up, progression, i dont know what to call what happened. the doc said your symptoms are getting worse we need to try something else. i didnt have side effects from it except nausea for two days and that was it.just pay close attention to those headaches though. and it does take mirapex a bit to get in your system the booklet i got said at least 3-4 weeks you may start to notice. maybe i didnt get the headaches i take topamax for migraines. good luck and blessed be.